Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 42, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 6, 2009, 6:09 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2009, 6:09 PM CDT (23:09 UTC)
- Expired
- Sep 6, 2009, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 062309
FFWSJU
PRC053-070100-
/O.NEW.TJSJ.FF.W.0042.090906T2309Z-090907T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
709 PM AST SUN SEP 6 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
FAJARDO
* UNTIL 900 PM AST
* AT 700 PM AST...USGS SENSOR AT RIO FAJARDO INDICATED THAT THE
WATER LEVELS AT THAT POINT REACHED ITS FLOOD STAGE. IN OTHER
OCCASIONS...WHEN THIS HAPPENED...THE INTERSECTION OF HIGH 53 AND
ROAD 31 FLOOD. THEREFORE...THERE IS A GOOD CHANCE FOR RUNOFF WATERS
AT THAT LOCATION MAY CAUSE SOME FLOODING ISSUES FOR THE NEXT HOUR OR
SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1830 6571 1835 6563 1831 6561 1827 6569
$$
OB
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
000
WGCA52 TJSJ 070051
FFWSJU
PRC053-070330-
/O.EXT.TJSJ.FF.W.0042.000000T0000Z-090907T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
851 PM AST SUN SEP 6 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
FAJARDO
* UNTIL 1130 PM AST
* AT 845 PM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RIO
FAJARDO CONTINUES OUT OF ITS BANK NEAR HIGHWAY 53. THEREFORE...THE
FLASH FLOOD WARNING FOR FAJARDO HAS BEEN EXTENDED UNTIL 1130 PM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
&&
LAT...LON 1830 6571 1835 6563 1831 6561 1827 6569
$$
OB
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 070335
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1135 PM AST SUN SEP 6 2009
PRC053-070341-
/O.EXP.TJSJ.FF.W.0042.000000T0000Z-090907T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAJARDO PR-
1135 PM AST SUN SEP 6 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR FAJARDO MUNICIPALITY...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RIO FAJARDO IS BACK TO
NORMAL LEVELS. THEREFORE...NO FLOODING IS EXPECTED...AND ADDITIONAL
RAINFALL IN THIS AREA IS NOT ANTICIPATED.
LAT...LON 1830 6571 1835 6563 1831 6561 1827 6569
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:52 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 6, 1:52 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 252 PM AST SUN SEP 6 2009 .SYNOPSIS...UPPER LOW NEAR 29N 68W WILL MEANDER NORTH OF THE REGION THROUGH TUE THEN MERGE WITH BROAD TROUGH OVER ERN NOAM. A MID-LVL HIGH WILL ESTABLISH NORTH OF THE REGION MID WEEK WHILE AN UPPER TROUGH WILL ESTABLISH ITSELF EAST OF 65W. A TROPICAL WAVE WILL MOVE ACROSS THE AREA ON WED BRINGING OUR NEXT BEST CHANCE FOR SHOWERS. && .DISCUSSION...STRONG SUBSIDENCE AND DRIER AIR FCST TO MOVE IN FOR TOMORROW. THIS DRIER AIR IS ALREADY EVIDENT ON TPW IMAGERY JUST EAST OF 60W. EXPECT ONLY ISOLD CONVECTION TOMORROW. A SLIGHT INCREASE IN MOISTURE AND A WEAKER CAP ON TUE SHOULD ALLOW FOR SCT AFTERNOON CONVECTION TO DEVELOP IN THE WEST. A TROPICAL WAVE ALONG 44W WILL MOVE ACROSS THE REGION EARLY WED AND BRING OUR NEXT BEST CHANCE FOR SHOWERS BUT NOTHING LIKE WE SAW SAT MORNING. IMPRESSIVE WAVE THAT EXITED THE AFRICAN COAST THIS MORNING HAS A MEDIUM CHANCE OF DEVELOPING INTO A TC IN THE NEXT 48 HRS ACCORDING TO THE LATEST TROPICAL WX OTLK FROM NHC BUT PRESENCE OF STRONG CNTRL ATLC TROUGH WILL LIKELY RECURVE ANYTHING THAT DEVELOPS BEFORE IT REACHES 40W. LATEST RUNS OF THE EMPIRICAL WAVE MODEL...GFS...AND CLIMATE FORECAST SYSTEM CONTINUE TO INDICATE STRONG POSITIVE 250 MB VELOCITY ANOMALIES CORRESPONDING TO STRONG UPPER LEVEL CONVERGENCE ACROSS THE ENTIRE ATLC BASIN FOR THE NEXT TWO WEEKS. WITH SUCH EXCELLENT AGREEMENT IN THE MODELS PREDICTING STRONG DOWNWARD MOTION ACROSS THE ENTIRE ATLC...AM ANTICIPATING AN OVERALL RELATIVELY QUIET TWO-WEEK PERIOD IN TERMS OF TC ACTIVITY AND WITH LOW PROBABILITIES OF SEEING ANY SIGNIFICANT AREAS OF ENHANCED PRECIPITATION. && .AVIATION...IFR CONDITIONS IN TSRA OVER TJBQ EXPECTED UNTIL 20Z. OTHERWISE VFR NEXT 18 HOURS ALL SITES. && .MARINE...GOOD BOATING CONDITIONS THROUGH TUE. TROPICAL WAVE WILL MOVE ACROSS THE WATERS EARLY WED BRINGING AN INCREASE IN TSTM ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 90 78 89 / 10 20 20 40 STT 76 90 76 89 / 30 30 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 93/64
Hazardous weather outlook, Sep 6, 10:12 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 1112 AM AST SUN SEP 6 2009 AMZ710>745-PRZ001>013-071000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1112 AM AST SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-071000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1112 AM AST SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:20 PM CDT | Areal Flood Advisory | JSJ | 115 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.